Aa
Aa
A
A
A
Close
Avatar universal

Not sure if I can post this here but I would appreciate any feedback!

I am currently on 4 months of Aderall Xr 20 mg in the morning and 15 in the afternoon. I think I might be taking too much, but that’s another question later. I also take testosterone for the last 3 years. Anyway the last few week my anxiety has got worse, and I felt like I did before I got on testosterone. My adderall has really helped me and I don’t want to give it up. However, I got a blood test done 4 days after my last injection and my testosterone was 323 which is super low especially for me. Being a huge hypochondriac, which the adderall has helped with, I started looking online, which I know is a big no no. I read several cases where aderall can raise your prolactin level, which in turn lowers your testosterone. My level before I started taking aderall was fine. I am wondering if anyone can shed some light on this for me. The pharmacy and all my doctors say no, but blood test and feelings say otherwise. Please help! Btw I am a 45 year old man just recently diagnosed with adhd. Thanks
4 Responses
Avatar universal
Do people still read these??
10 Comments
Yep, although sometimes I miss a day.   XR is usually meant to be taken once a day as it is good for 8 to 10 hours. If more is needed either the dose is raised or a regular (non XR) is taken.  It is unusual to take two in a single day.
  Increased anxiety is a sign of an overdose.  Never heard if the testosterone level is affected.  I think that getting more exercise would help both of your concerns.   And I definitely would talk to your doc about the amount of aderall you are taking.  Perhaps try Vyvannse which lasts much longer on a single dose.  Let me know if you have questions.  Best wishes.
Thank You for the response he put me on this because the Xr were wearing off. It’s just funny because my testosterone is been perfect up until recently
Just being curious, have you had your thyroid levels checked recently?
Yes I did when I got my testosterone checkedThe results were a little high but not bad I’ve been higher before
Wondered, cause it sounded a bit more thyroid related then stim meds related.
Oh, are you on any other meds, like for your anxiety?
Yeah I am taking 10 mg of lexapro I am wondering if I am getting serotonin stndrome
I know Prozac and paxil can be a problem.  I (off the top of my head) don’t think lexapro is but I’ll take a look at some of my resources and get back to you.
Hey man I really appreciate your looking sorry I thought I sent your response already
You did tell me one time that anxiety was a symptom of ADHD correct it seems like that the Adderall really did help take some of that away I just think now my dose is too high
189897 tn?1441126518
COMMUNITY LEADER
Ya, the fact that your anxiety has gotten worse is a key.  I think there is a good chance that you are overmedicated.  Your XR should be good for 8 to 10 hours (if adjusted correctly).  http://www.leeheymd.com/charts/adhd_1.html
If you are taking another dose before that time and with the way that the XR releases, you will be getting a pretty big dose about 40 or so minutes after the second dose.   And if your anxiety ramps up in the late afternoon, pretty good chance this is what is happening.  
   You could space your doses out more.  Or simply go to one dose a bit later in the day.   Or try Vyvannse if you do need a late afternoon help.   And you could just stop your second dose for a day or two.  the results should be immediate.  Oh, don't stop the Lexapro - that must be tapered off.  Either way, you should talk with your doc about adjusting the dose.   This by the way is very common.  Everybody is different and it dose take some trial and error to dial in the correct amount.   By the way, just getting a high protein breakfast and a good nights sleep can make a big difference for you.

Regarding the Lexapro, I don't think that is the problem.  Here is a quote from Dr. Charles Parker on that (took a while for me to find it)

Johnnytwotimes says:
June 20, 2016 at 5:48 AM

I have been on 20mg of lexapro for 6 months and evwr since my adhd symptoms have all worsened even when I take my dexedrine at any dose. I feel nothing or very slight euphoria bot not much else. Could lexapro have the same effect on the 2d6 pipeline that you describe Prozac and Paxil having? If so how long after discontinuation would the dexedrine become affective again?

    Dr Charles Parker says:
    June 20, 2016 at 8:01 AM

    Johnny,
    That combo works very well most of the time. It sounds like an accumulation, but that interaction is not indicated in the book… but you may be having an atypical reaction to Lexapro based upon the dosage. 1. Talk to your doc about dosage, 2. changing the time of taking it to bed, 3. or switching antidepressants anyway because some have atypical reactions = Effexor?
    cp

Finally, here is a link to several articles about the PM medicine drop by dr. Parker that you might find interesting.  
        http://www.corepsych.com/adhd-medications-fix-pm-drop-3-sad-drop/

Hope this helps.  Let me know if you need more info.  
2 Comments
Hey one last question... as i taper down the dose how long does it take for my body to get used to the new dose. Like if I taper down to 25 mg which is a 10 mg dose will it take a while for my body to get used to that dose??
Well, couple of things.  Unlike most anxiety meds, you do not need to taper with Adderall (well, unless addicted to it).  It is basically out of your system each day.  And yes, you body does need to adjust to it, but that is more when you are starting to take it.   Usually within a week, you can tell how things are going.

Howevcr, as I suggested earlier, when you take the dose is also important....so also think about that.  But, do make sure your doc does know what you are doing for several reasons.  One being, you want a kind of scientific approach, not a "Oh, I'll try this and then that"  Do document what you are doing...and thats where the doctor can be helpful.   Also, it is not unusual for adults who finally start treating their add, to find their anxiety levels going way down (since what has been giving them the anxiety is being helped).   So, if your doc is aware of what is going on, he/she might want to try slowly tapering you off of those meds....if you feel an improvement.

Oh, just as a side mention.   I know that when i hit the gym and do a weight work out, my testosterone goes up.  I can feel it and studies have proven it (if I remember correctly).   good luck!
Avatar universal
Wow thank you so much! Your a Godsend!! I appreciate it
Avatar universal
Just want to tell you thank you again I found it on the right dose and I feel so much better . It’s weird how it works on my anxiety though because it supposed to review up but it kind of stops my anxiety
2 Comments
Glad to hear!  And ya, as I said above...not uncommon to help anxiety as it is many times treating what is causing the anxiety... just don’t suddenly stop your anxiety meds
Great advice thank you
Have an Answer?

You are reading content posted in the ADD / ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?